Ask a doctor

Accutane. Stop or continue?

I weight 97lbs First month accutane: Took 20mg once a day: Main concern: blackheads all over face, oily skin, blackheads and pimple on back During my thrid week of first month all my blackheads pretty much disappear and my active inflamed pimple dried out Second month: 20mg once a day I only took 10 days of the 20mg and than changed it to every 4 days of 20mg, due to side effects I was having. My back cleared. Third month: 10mg once a day i was wondering if I stop now would my acne come back?

Doctor Answers (1)

Stop or continue Accutane

+1

Visit your prescribing physician to go over your regimen. It's important to take a full course of Accutane, which for most people with more moderate or severe acne is 8,000-16,000 total mg of the medication. You're definitely not there yet. So if you are looking for long-term effectiveness you need to be on the medication longer. Visit your prescribing physician to discuss it.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.